Hail, Tazewell
- When
- June 4, 6:35 PM CST
- Where
- Tazewell County, Washington
- Measured
- 0.88 in hail
- Reported by
- Mesonet
- Coordinates
- 40.700, -89.400
Scattered thunderstorms developed during the evening hours of the 4th. Two weak tornadoes developed from a couple of these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Scattered thunderstorms developed during the evening hours of the 4th. Two weak tornadoes developed from a couple of these storms. One of the storms also produced severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 4, 5:36 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 636 PM CDT WED JUN 4 2008 .DISCUSSION... ISSUED 352 PM CDT WED JUN 4 2008 SHORT TERM...THIS WILL BE A VERY BRIEF DISCUSSION SINCE FORECAST DUTIES WERE INHERITED THIS AFTERNOON BY THE CHICAGO OFFICE DUE TO COMMUNICATIONS FAILURES AFFECTING THE LINCOLN OFFICE. MOST OF THE TIME HAS BEEN SPENT CATCHING UP. SURFACE BOUNDARY STRETCHING ACROSS NORTHERN ILLINOIS HAS CONTINUED TO SERVE AS A FOCUS FOR CONVECTION. STORMS THIS AFTERNOON HAVE MOVED EAST OF THE AREA FOR THE TIME BEING...THOUGH ADDITIONAL DEVELOPMENT IS POSSIBLE THIS EVENING. FLASH FLOOD WATCH WILL COVER ANY ADDITIONAL RAINFALL IN AREAS THAT HAVE ALREADY RECEIVED TOO MUCH. THIS BOUNDARY CONTINUES TO PUSH NORTH TOMORROW AS A SURFACE LOW MOVES INTO NEBRASKA. PRECIP CHANCES DECREASE BUT TEMPERATURES AND HUMIDITY WILL BE ON THE RISE AS THE BOUNDARY MOVES OUT OF THE AREA. FRIDAY MIGHT NOT FEEL QUITE AS WARM BUT WINDS WILL PICK UP QUITE A BIT. LONG TERM...CLOSELY FOLLOWED HPC GUIDANCE. LENNING && .AVIATION... ISSUED 636 PM CDT WED JUN 4 2008 A WARM FRONT HAS LIFTED INTO NORTHERN ILLINOIS EARLY THIS EVENING. THIS FRONT WILL BE THE PRIMARY FOCUS FOR SHOWERS/STORMS TONIGHT. HOWEVER...A FEW HOURS OF PRECIPITATION ARE POSSIBLE TO THE SOUTH OF THE WARM FRONT THIS EVENING...ESPECIALLY ACROSS KPIA/KBMI/KCMI TERMINALS. OTHERWISE...VFR CONDITIONS WILL BE PREDOMINANT THROUGH THE 00Z TAF PERIOD. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ILZ027-029- 031-036>038-040>057-061. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 420 PM CDT WED JUN 4 2008 ILZ027-029-031-036>038-040>057-061-051215- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-WOODFORD- 420 PM CDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. HEAVY RAIN MAY CAUSE FLASH FLOODING... ESPECIALLY IN AREAS THAT RECEIVED RAINFALL YESTERDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM. ILZ028-030-051215- MARSHALL-STARK- 420 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM. ILZ062-063-066>068-071>073-051215- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 420 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
202 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL EFFINGHAM 39.12N 88.55W
06/04/2008 M1.00 INCH EFFINGHAM IL NWS EMPLOYEE
&&
CMOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
259 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL TOLEDO 39.27N 88.24W
06/04/2008 E1.00 INCH CUMBERLAND IL LAW ENFORCEMENT
FROM COUNTY SHERIFF
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
527 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD ARGENTA 39.99N 88.82W
06/04/2008 MACON IL EMERGENCY MNGR
150 TO 200 BASEMENTS FLOODED. 20 HOMES WITH LIVING
QUARTERS FLOODED. RED CROSS SHELTER SET UP AT ARGENTA
H.S.
0500 PM FLOOD LINCOLN 40.15N 89.37W
06/04/2008 LOGAN IL EMERGENCY MNGR
NUMEROUS ROADS FLOODED ACROSS THE CO.
0500 PM FLOOD LAWNDALE 40.22N 89.28W
06/04/2008 LOGAN IL EMERGENCY MNGR
6 TO 10 HOMES THREATENED BY WATERS OF SALT CR.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
722 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 3 W ST. FRANCISVILLE 38.59N 87.70W
06/04/2008 M64 MPH LAWRENCE IL AWOS
AT MOUNT CARMEL AIRPORT
0231 PM TSTM WND DMG 2 W ST. FRANCISVILLE 38.59N 87.68W
06/04/2008 LAWRENCE IL MESONET
SEVERAL DOWNED TREES AND LARGE LIMBS ALONG HIGHWAY 1.
SWOP REPORT.
&&
GEELHARTThe Lincoln radar (KILX), 61 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
4 tornado, 2 hail. Local standard time, as filed.
A tornado touched down in open fields. No damage was reported.
A tornado touched down in open fields. No damage was reported. The tornado continued into McLean County.
The tornado continued into McLean County from Tazewell County. No damage was reported as the tornado moved across open fields. The tornado continued into Woodford County.
The tornado continued into Woodford County from McLean County. No damage was reported as the tornado moved across open fields. The tornado lifted 1.5 miles south southeast of Congerville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyThe tornado archive for Illinois, 2008Warnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114049, 114048, 114050, 114051, 114052, 114053.